?

Log in

Previous | Next

Depakote & skin

Okay, I'm not getting into my history because it's a long clusterfuck and things have been bad, I'm not in the mood, and chances are any replies are going to be from someone/people who remember me enough to know the general gist.

 

So on advice of my psychiatrist, I started the extended release Depakote (generic, technically, but con) in October. I was on the starting dose of 250mg for almost eight weeks, instead of two, because I have crazy reactions to medications (I was sleeping at least 16hrs a day). I finally got up to 500mg at some point in December and that's where I'm still at (occasionally still have times, usually once a week, where I'm only awake maybe three hours the whole day).

 

I have noticed that I've been having issues with my skin. My skin is finicky anyway, but as soon as I started the Depakote, my skin broke out like mad - my chest, boobs, my whole back, shoulders, neck, throat and face. I'm still having issues with it being broken out and even if the spot where there was a pimple or sore (I'm a terrible picker; some screwy mentality that if I cause pain elsewhere I won't feel as much how badly my head hurts), that area is still, for lack of a better word, inflammed. Red, showing irritation.

 

I got a showerhead for the shower in my bathroom so now I can not use my parents' shower, and the soap I had been using previously with no problem before, caused a rash and some small pimples on my chest and breasts. I recently bought three bottles of lotion; two are the same brand, one is different. The one of a different brand caused me to not sleep well at all that night as I was constantly waking in order to scratch. The new body wash I bought seems to be being tolerated alright so far, but it can be hard to tell.

 

I've been kept on the Depakote as it has offered me slight improvement and I've actually gone off/out just because or had plans, not just because I had to get to a doctor's appt of some kind.

 

Has anyone had this sort of reaction with Depakote or skin sensitivity/itchiness/feels-like-allergies-ness with any other medication?

 

I can leave a message for the psychiatrist if I need to, but can't get in to see him until April - and that appt I made the beginning of December also regarding the Depakote in some way (I forget now of course).

 

Thanks

Comments

( 2 supported — support )
whatwouldruthdo
Jan. 6th, 2012 01:02 am (UTC)
I have not experienced this or heard of it, but as you said you're sensitive to meds, it could very well be related. I'm sorry to hear you're struggling with that issue on top of everything else. :(
nabba
Jan. 7th, 2012 02:38 am (UTC)
Thanks. Turns out I was able to get the psychiatrist appt moved up. Haven't hears back from Trader Joes and I'm pisses
( 2 supported — support )